Join Now!      Login

Whole Person Wellness Program
 
healthy.net Wellness Model
Skip Navigation Links
 
 
FREE NEWSLETTER
   
   
   
 
Health Centers
Key Services
 
America's Worst Enemy?
What is the leading cause of death in the United States?
Cancer
Auto Accidents
Heart Disease
Perscription Meds

 
 
 What Doctors Don't Tell You: Cholesterol drug made my muscles weak 
 
What Doctors Don't Tell You © (Volume 12, Issue 11)
My name is Mick. I am 50 years old and, for the past 10 years, I’ve been taking 20 mg of simvastatin per day to bring down my cholesterol - it was 9.5.

For the past four years, I have suffered a number of problems, the main ones being extreme muscle stiffness, back pain that extends round to the front of my chest under the rib cage, numbness and weakness in my arms and hands to the point of not being able to pick up objects, ‘pins & needles’ and, more recently, skin soreness, particularly the scalp.

I have had the usual treatments, such as physiotherapy, but with no success and have also had numerous blood tests, which revealed nothing.

The most worrying part of all this is that, during the last four years, I have discussed my ailments with three or four doctors who, when asked if my problems could be related to the simvastatin, all said no.

When my leg muscles became so stiff that I had trouble walking, my partner suggested I take a break from simvastatin, the only drug I was taking at the time.

After one month, there was a slight improvement but, after three months, the improvement is remarkable. I have just had a game of squash after being told by the physio that I would never play again.

If anyone else has encountered similar problems, I would be very interested to hear (e-mail: Mikoil@tiscali.co.uk).- MT, via e-mail

WDDTY comments: Stories like this suggest that doctors rarely open their drugs reference books. In the latest ABPI Medicines Compendium (Datapharm Communications, 2002), Merck Sharp & Dohme (MSD), who make Zocor, their brand of simvastatin, clearly state: 'Simvastatin [and other similar drugs] occasionally causes myopathy, which is manifested as muscle pain or weakness.' MSD exhorts all doctors to be on the alert for this adverse effect in patients taking the drug. The risk of this muscle weakness is increased if you drink grapefruit juice or if you also take the immunosuppressant cyclosporin, the antifungals itraconazole or ketoconazole, the antibiotics erythromycin or clarithromycin, HIV protease inhibitors or the antidepressant nefazodone.

 Comments Add your comment 

 About The Author
What Doctors Don't Tell You What Doctors Don’t Tell You is one of the few publications in the world that can justifiably claim to solve people's health problems - and even save lives. Our monthly newsletter gives you the facts you won't......more
 
 From Our Friends
 
 
 
Popular & Related Products
 
Popular & Featured Events
Integrative Healthcare Symposium 2015
     February 19-21, 2015
     New York, NY USA
 
Wellness Inventory Certification Training (Level I)
     February 24-May 26, 2015
     Teleclass, CA USA
 
Additional Calendar Links
 
Stevia Products & Info
 
Dimensions of Wellness
Wellness, Playing, Working, dimension!

Home       Wellness       Health A-Z       Alternative Therapies       Find a Practitioner       Healthy Products       Bookstore       Wellness Inventory
Healthy Kitchen       Healthy Woman       Healthy Man       Healthy Child       Healthy Aging       Wellness Center       Nutrition Center       Fitness Center
Free Newsletter      What Doctor's Don't Tell You      Stevia.com      Discount Lab Tests      First Aid      Global Health Calendar      Privacy Policy     Contact Us
Disclaimer: The information provided on HealthWorld Online is for educational purposes only and IS NOT intended as a substitute for professional medical advice, diagnosis, or treatment. Always seek professional medical advice from your physician or other qualified healthcare provider with any questions you may have regarding a medical condition.
Are you ready to embark on a personal wellness journey with our whole person approach?
Learn More/Subscribe
Are you looking to create or enhance a culture of wellness in your organization?
Learn More
Do you want to become a wellness coach?
Learn More
Free Webinar